Army MEB being initiated by Airforce. Diagnosed Conditions. any thoughts?

petdio88

PEB Forum Regular Member
PEB Forum Veteran
Registered Member
Hi,

I am currently in a Recruiting Position. I still have not been to school because of a vehicle accident. I have great NCOER's and have always been a stellar performer. Here is my current situation.

P3 is being sent to an Army MEB from the Air Force stating that I am unfit because of Seizure Disorder. It says possible PTSD and some other stuff.

Here are my primary diagnosis from doctors.

Traumatic Brain Injury “Civilian Neurologist Diagnosed”

- Post Traumatic Seizures “1” Partial lobe, but major seizure.

- Headaches “daily”

- Nausea “Car sickness, with light sensitivity, etc.”

- Medication for seizures is prescribed.

Sleep Study Results “Civilian Doctor”

- Hypersomnia “Recurrent”

- Insomnia “Unclassified”

- Recurrent Isolated Sleep Paralysis

- Restless Leg Syndorme

- Sleep Study shows 11 percent REM out of 25 percent normal REM

Orthopedic “Civilian Doctors”

- 2010 Bankart lesion Labrel Tear repair “took about a year to recover and take an APFT”

- Chronic joint and back pain. Still being treated and referred to Rheumatology to investigate auto immune possibilities.

Hypertension since 2010. Hyper vigilance.

- I was diagnosed with PTSD by a military once sources issued psychologist. It never made my military records

Current investigations:

Colonscopy: suspected irritable or inflamed bowel syndrome

I am just trying to get a ball park idea of what I may get. The Air Force guy that is spearheading this says that he thinks I will get above 60 percent from DOD from what is already in my records.

I am scheduled to see mental health next week and suspect that they will diagnose me with something. I figure I should be 100 percent honest to seek proper treatment while I am still in.

Thanks for any input.
 

petdio88

PEB Forum Regular Member
PEB Forum Veteran
Registered Member
Oh I also have documented memory problems such as not remembering conversations earlier in the day. The other day I made 6 cups of coffee on the counter. I forgot to put the coffee pot in the maker.
 

gsfowler

Super Moderator
Staff Member
PEB Forum Veteran
Here are the standards for medical retention in the Army, the regulation is AR 40-501 chapter 3, make sure you read through each condition to see if any apply to you.

http://www.apd.army.mil/pdffiles/r40_501.pdf

Seizure disorders are in Chapter 3-30

Many of the conditions that you have listed are common with Traumatic Brain Injury, I highly recommend that you request to be referred to a Physiatrist.

As far as ratings go, it is a bit to early in the process to speculate, there are many conditions that you have listed that you will need to be treated for.
 

petdio88

PEB Forum Regular Member
PEB Forum Veteran
Registered Member
Here are the standards for medical retention in the Army, the regulation is AR 40-501 chapter 3, make sure you read through each condition to see if any apply to you.

http://www.apd.army.mil/pdffiles/r40_501.pdf

Seizure disorders are in Chapter 3-30

Many of the conditions that you have listed are common with Traumatic Brain Injury, I highly recommend that you request to be referred to a Physiatrist.

As far as ratings go, it is a bit to early in the process to speculate, there are many conditions that you have listed that you will need to be treated for.
Thanks for the response. I will look in to it. My command seems to think that I need to wait until after the MEB to submit a packet for WTU. I am being treated for everything, but it is very time consuming since the closest base is not an Army base and I am dealing with mainly civilians. Its hard to find places locally that take Tricare. Plus I cannot drive for 6 months so my wife and 2 kids have to suffer with driving me to appointments an hour out every other day. Haha. This does suck. I have looked at 40-501 and it seems that I will be found unfit. I cant seem to find a solid resource to calculate possible disability ratings. I have my family to take care of and I know that in a few months I could very well be out of a job.
 

gsfowler

Super Moderator
Staff Member
PEB Forum Veteran
Your command has it all wrong...

After the MEB you will either be fit for duty or you will not be retained...in either of those two scenarios the WTU would not come into play.

What is the etiology (cause) of your diagnosed TBI? Were you ever treated for it?
 

petdio88

PEB Forum Regular Member
PEB Forum Veteran
Registered Member
Your command has it all wrong...

After the MEB you will either be fit for duty or you will not be retained...in either of those two scenarios the WTU would not come into play.

What is the etiology (cause) of your diagnosed TBI? Were you ever treated for it?
My neurologist originally placed me on Keppra for the seizures. I had really bad side effects "basically worsened my TBI residuals plus I was extremely emotional. Typically I only feel anger or joy, but it created sadness which was odd. Now I am on Vimpat and I have anti nausea meds. She says to take tylenol for my headaches or just go to a dark place. I wear sunglasses for the light sensitivity. She says there is no way to tell if the residuals will go away other than time. She explained she has two patients with similar problems. One has had issues for over 30 years and they haven't gotten better, the other stopped having seizures and other residuals and hasn't had them in years.

The sleep issues are being treated with clomazipam. This drug make it extremely difficult for me to wake up. The doctor said that it will help with anxiety, sleep paralysis, lack of REM and even PTSD.

The pain is still being investigated but with rheumatology. My Left Shoulder has been giving me issues for years now, but the other joint pain Knees, Shoulders, Hips, and left wrist have been bothering me since the accident. He gave me all kinds of drugs, but I don't take anything. I declined the shot for my hips. I take Midol for my lower back pain when it hits me.

I have been collecting paper documents as personal evidence and I am obtaining a CD with all of my Army Medical Records on it.

I am not going to die so I guess they consider me stable. I just have limitations. I cant even play the xbox one anymore because it makes me sick and I cant follow the game. I am getting sworn statements from different people like my first line, co-workers, and other people that I have worked with.
 

petdio88

PEB Forum Regular Member
PEB Forum Veteran
Registered Member
My neurologist originally placed me on Keppra for the seizures. I had really bad side effects "basically worsened my TBI residuals plus I was extremely emotional. Typically I only feel anger or joy, but it created sadness which was odd. Now I am on Vimpat and I have anti nausea meds. She says to take tylenol for my headaches or just go to a dark place. I wear sunglasses for the light sensitivity. She says there is no way to tell if the residuals will go away other than time. She explained she has two patients with similar problems. One has had issues for over 30 years and they haven't gotten better, the other stopped having seizures and other residuals and hasn't had them in years.

The sleep issues are being treated with clonazepam. This drug make it extremely difficult for me to wake up. The doctor said that it will help with anxiety, sleep paralysis, lack of REM and even PTSD.

The pain is still being investigated but with rheumatology. My Left Shoulder has been giving me issues for years now, but the other joint pain Knees, Shoulders, Hips, and left wrist have been bothering me since the accident. He gave me all kinds of drugs, but I don't take anything. I declined the shot for my hips. I take Midol for my lower back pain when it hits me.

I have been collecting paper documents as personal evidence and I am obtaining a CD with all of my Army Medical Records on it.

I am not going to die so I guess they consider me stable. I just have limitations. I cant even play the xbox one anymore because it makes me sick and I cant follow the game. I am getting sworn statements from different people like my first line, co-workers, and other people that I have worked with.
I had to update the drug name. I misspelled it.
 
data-matched-content-ui-type="image_stacked" data-matched-content-rows-num="3" data-matched-content-columns-num="1" data-ad-format="autorelaxed">
Top